PRAVACHOL Reviews

Average Rating: 2.1 (225 Ratings)

Filter Results

Compare PRAVACHOL with similar:
 HYPERLIPIDEMIA

 Type: Rx Drug
  

Results are sorted by Date added.

Key to Ratings: 1=LOW (I would not recommend taking this medicine.)
5=HIGH (this medicine cured me or helped me a great deal.)

Page: 1 2 3 4 5 6 7 8 9 10 11 12


More on PRAVACHOL: Reviews Summary  |  Drug Safety Information

RATING  REASONSIDE EFFECTS FOR PRAVACHOLCOMMENTSSEXAGEDURATION/
DOSAGE
DATE ADDED
 
 3  Cholesterol Bad muscle and joint pain in my hip. The pain goes away within a few days after I stop taking Pravachol, then comes right back when I start up again. It also keeps me feeling kind of tired. It does a good job of reducing my cholesterol level. M 56 4 years
7/11/2005
 2  My cholesterol is too high Fatigue. Weakness. No energy. I have never felt so lousy. F 65 1 years
6/22/2005
 3  Hi Cholesterol I don't know yet if these are side effecets are not.I have been having upper back pain and neck pain that seem to go to my chest.It has lowered my count from 236 to 140. So for I am pretty satisfied with it. Just wish these pains would go away. So far so good. I think. M 38 18 months
5/21/2005
 2  Cholesterol My Mom was a high energy 70 year old. In November it was discovered that she had blockages in three arteries. The Doctor gave her Pravachol 40 mg daily. I have been reading the comments and they are all too familar. No energy, she was convinced that she was placed in a vice, her rib cage has been so sore. Memory loss, can't sleep etc.... They took her off the med four days ago, she is bouncing back! F 70 195 days
5/10/2005
 3  High Cholestral Much less than the muscle based statins. I took only a week due to the side effects. I took Lipitor for two years before the side effects were too much. I then took Pravachol with only minimal side effects. I have recently been on Crestor, but had side effects after 1 week. Side effects are joint pains, feeling like a zombe (in a fog), severe nausea, dizziness, muscle weakness and generally feeling like nothing is working. It appears to be better than the muscle based statins, but it's not as effective, particularly with the new standards for chlorestral levels. I'm not sure they're worth taking - any of them. M 58 2 years
4/23/2005
 1  high cholesterel aches in legs,muscle weakness, lower back pain, aches in feet tired, memory loss F 42 5 years
4/12/2005
 5   I took Pravahol for a couple of years without any side effects and it worked effectively. I switched to Lipitor only because my insurance would not pay as much for Pravachol as they did for Lipitor. That appears to have been a mistake as I'm now having a lot of side effects with Lipitor and am now considering to go back to Pravachol. M 68 2 years
2/13/2005
Email
 3  High Ch None None M 48 1 days
1/31/2005
 1  Had a heart attack - cholesterol After taking 2 -20 mg. tablets at bedtime as ordered by Dr. the next morning I experienced severe, painfull, burning diarrhea. It laasted all day and was very uncomfortable. Previous to this I had taken one tablet (20 mg.) before going to bed at night. with a minor problem of loose stools. F 79 3 years
1/20/2005
 5  cholesero. None. Works great! The side effects you guys are complaing about occurred in less than .01 percent of the population. I think you are mistaking your symptoms after reading too much on the internet. M 38 10 years
1/16/2005
 5  Cholesterol None. People read something on the Internet and immediately think they have it. If you any of you have symptoms such as muscle pain, stop taking the drug and have your kidneys checked. If the problem doesn't go away, it is probably something else. F 40 9 years
1/16/2005
 1  high cholesterol/triglycerides Lost muscle control, am on a walker now. Speech and handwriting impairment. Seeing a neurologist in January to determine extent of damage. Stopped taking Pravachol in early November and joined a gym. Mid December had blood work done and cholesterol dropped 13 points with excellent ratio between good and bad. M 52 2 years
12/20/2004
 2  Borderline high cholesterol I have been on pravachol for 4.5 months and have been experiencing soreness in muscles of legs and lower back for about one month. Last year my Dr. gave me Zocor which gave me severe lower leg cramps after about the same period of time. I work in PR China 6 months of the year so do not have a chance to visit with my Doctor about side effects. Last year when I was on Zocor I did contact my family doctor through a friend in the USA. He suggested I go off Zocor for two weeks and start again. I improved over 2 weeks but as soon as I took a few more tablets the cycle started again. In early August of 2004 my doctor thought it would be good to try Pravachol so started a 20mg dose to see how I tolerated it. I have not been taking the higher 80mg dose as I wanted to pass the 6 month trial period I gave myself to see how things went. Well, it is not satisfactory so will drop the medication. It is likely a very good drug for most people but I join the few who cannot tolerate statins. M 59 135 days
12/18/2004
Email
 1   Enlarged stomach with aches and pain, The shits with blood, plenty of blood... Doctor had no idea what was wrong but they made plenty of money trying to find out. I say F 41 30 days
12/8/2004
 3  High Cholesterol Fatigue and severe muscle weakness in lower body. I felt like I was 100 years old. I'd rather live 5 years not taking statins than 30 years taking them. It effectively lowered my cholesterol, but the side effects were not worth it. My insurance wouldn't let me try any other statins although I suspect they are just as dangerous. I quit taking it about a year ago and everything has returned to normal. I feel great! M 54 10 months
12/1/2004
 2  Borderline High Cholesterol Muscle weakness and dull pain, especially in the morning, memory loss, I told my doctor about having memory loss, but I never associated it with Pravachol. It was so bad that at one point I went to a funeral for a friends father and I did not recognize a long-time friend that I worked with every day for 5 years. I knew that muscle cramps were an occasional side effect of statin drugs, but not the muscle-ripping night time agony that shocks me awake. I talked to a friend who takes a statin drug, and he said his side effects went away after a couple of weeks - but as a side note he just quit his job as an engineering professor at the height of his career. This stuff is scary. I've already gone through the 53 1 years
11/14/2004
 2  Borderline High Cholesterol Muscle weakness and dull pain, especially in the morning, memory loss, I told my doctor about having memory loss, but I never associated it with Pravachol. It was so bad that at one point I went to a funeral for a friends father and I did not recognize a long-time friend that I worked with every day for 5 years. I knew that muscle cramps were an occasional side effect of statin drugs, but not the muscle-ripping night time agony that shocks me awake. I talked to a friend who takes a statin drug, and he said his side effects went away after a couple of weeks - but as a side note he just quit his job as an engineering professor at the height of his career. This stuff is scary. I've already gone through the 53 1 years
11/14/2004
 2  Hypercholesterolemia Very tired, depressed, hard to get a good breath, racing heartbeat, anxiety. Calf cramps all day long, muscle pain, especially in shoulders and chest, GI aches, exhausted for the rest of the day after exercise. These symptoms are with 15mg. At 10mg I did fine but doc wasn't satisfied with chol levels. Tried 20 and got severe joint pain and hand pain/numbness. Did a DIY test to see if this fatigue/anxiety was statin-related and recently quit for 2 days. By the end of 2nd day I felt fine and full of energy again. Started Pravachol again and 2 days later, exhausted again. Hmmm. F 38 6 months
10/26/2004
Email
 4  High Cholesterol No side effects at all. Reduced total Cholesterol from 250 to 170 on 40 MG However, HDL still near 40 and TriG is still high. Doc recommends Zocor, but after reading this, I worry about Zocor. Not sure what to do forward. M 37 2 years
10/20/2004
Email
 1  Cholesterol, lipid ratio Tense muscles in my back and neck, pain in my leg muscles. constant bad taste in my mouth, anxiety. I tried 3 different statins and had the same adverse side effects with all of them. I am not taking any more statin type drugs at any potency level. M 54 5 months
10/15/2004
BACK TO TOP